Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have breast cancer. Taking Femara daily. Will I experience any side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hi I am 47 yrs old & have 3 tablets left to go after taking Femara for 5 yrs for breast cancer. I really dont want to take femara after these last 3 tablets. Once i complete the funal days of 5yrs of daily femara will I experience any awful side effects or send my body into shock by ending Femara. It wld be lovely to have my libido back. I handed my sex drive over to the chemist on receiving my first packet of Femara 5 yrs ago.
Posted Mon, 29 Jul 2013 in Medicines and Side Effects
Answered by Dr. Shanthi.E 3 hours later

I am glad you are almost completing the course of Femara.

No, you would not experience awful side effects after completing the treatment. In fact, your bone density would increase, cholesterol levels would return to normal, and you would feel much better. Neither would you send your body into shock after ending Femara.

If you read the complete prescribing information of Femara, you would notice that it does not cause loss of libido as a side effect or adverse reaction. It only causes vulvovaginal dryness. This may be one of the causes of decreased libido in you.

Studies to know the effects of Femara on fertility and sex drive have not been conducted yet. However, animal studies have reported sexual inactivity in both male and female rats.

Hopefully you should get back your libido after ending the treatment. Please look into any other contributing cause of your lack of libido.

Let me know if you have more queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor